Alert archive / Iowa / River Flood Warnings in 2011
River Flood Warning 68, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 20, 2011, 1:42 PM CDT for Mahaska County, Wapello County, Iowa. It took effect at Jun 20, 2011, 5:46 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 1:42 PM CDT (18:42 UTC)
- In effect from
- Jun 20, 2011, 5:46 PM CDT
- Expired
- Jun 21, 2011, 3:13 AM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Mahaska County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 117 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Eddyville (EDYI4).
- Action stage
- 60 ft
- Minor stage
- 63 ft
- Moderate stage
- 68 ft
- Major stage
- 70 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
035 WGUS43 KDMX 201843 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 142 PM CDT MON JUN 20 2011 ...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO ...FORECAST FLOODING SEVERITY HAS INCREASED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...WAPELLO .ADDITIONAL RISES ALONG THE DES MOINES RIVER IN THE OTTUMWA AREA HAVE ARRIVED EARLIER THAN PREVIOUSLY EXPECTED. THUS THE FORECAST HAS BEEN ADJUSTED THERE. RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-211842- /O.NEW.KDMX.FL.W.0068.110620T2246Z-110623T1500Z/ /EDYI4.1.ER.110620T2246Z.110621T1200Z.110622T1500Z.NO/ 142 PM CDT MON JUN 20 2011 ...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL WEDNESDAY MORNING. * AT 1:00 PM MONDAY THE STAGE WAS 60.6 FEET. * FLOOD STAGE IS 61.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 61.8 FEET TUESDAY MORNING. GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC179-211841- /O.EXT.KDMX.FL.W.0065.000000T0000Z-110624T1800Z/ /OTMI4.2.ER.110620T1515Z.110621T1800Z.110623T1800Z.NO/ 142 PM CDT MON JUN 20 2011 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL THURSDAY AFTERNOON. * AT 1:20 PM MONDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO BETWEEN 12.5 AND 13 FEET THIS EVENING. FALL BRIEFLY TO AROUND 12.2 FEET OVERNIGHT...THEN RISE AGAIN TO AROUND 12.5 FEET TUESDAY AFTERNOON. GO BELOW FLOOD STAGE THURSDAY AFTERNOON. $$ ZOGG
2 follow-up statements
292 WGUS83 KDMX 210128 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 828 PM CDT MON JUN 20 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...NORTH RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MADISON...POLK... WAPELLO...WARREN ...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...EAST FORK DES MOINES RIVER...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT... KOSSUTH...MAHASKA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC063-220128- /O.CON.KDMX.FL.W.0058.000000T0000Z-000000T0000Z/ /ESVI4.2.ER.110615T0755Z.110623T1800Z.000000T0000Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD. * UNTIL FURTHER NOTICE. * AT 8:00 PM MONDAY THE STAGE WAS 8.7 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 10.0 FEET EARLY WEDNESDAY MORNING. $$ IAC091-220127- /O.CON.KDMX.FL.W.0060.000000T0000Z-000000T0000Z/ /HBTI4.2.ER.110617T1428Z.110624T0000Z.000000T0000Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER DAM...TO THE EAST FORK DES MOINES RIVER. * UNTIL FURTHER NOTICE. * AT 8:15 PM MONDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 10.4 FEET THURSDAY EVENING...THEN BEGIN FALLING. $$ IAC091-109-220127- /O.CON.KDMX.FL.W.0059.000000T0000Z-000000T0000Z/ /AGNI4.2.ER.110616T2205Z.110624T0600Z.000000T0000Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WARNING CONTINUES FOR THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE. * UNTIL FURTHER NOTICE. * AT 8:15 PM MONDAY THE STAGE WAS 14.8 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...RISE TO 17.7 FEET EARLY FRIDAY MORNING...THEN BEGIN FALLING. $$ IAC153-220127- /O.EXT.KDMX.FL.W.0064.110621T0320Z-110626T1500Z/ /DESI4.1.ER.110621T0320Z.110623T0000Z.110625T1500Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE CENTER STREET DAM...TO RUNNELLS. * UNTIL SATURDAY MORNING. * AT 8:00 PM MONDAY THE STAGE WAS 23.1 FEET. * FLOOD STAGE IS 24.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING...AND CONTINUE RISING TO 25.0 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE SATURDAY MORNING. $$ IAC123-179-220127- /O.CON.KDMX.FL.W.0068.000000T0000Z-110623T1500Z/ /EDYI4.1.ER.110620T1942Z.110621T1800Z.110622T1500Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * UNTIL WEDNESDAY MORNING. * AT 7:00 PM MONDAY THE STAGE WAS 60.7 FEET. * FLOOD STAGE IS 61.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT...AND CONTINUE RISING TO 61.7 FEET TUESDAY AFTERNOON. GO BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC179-220127- /O.EXT.KDMX.FL.W.0065.000000T0000Z-110624T1000Z/ /OTMI4.2.ER.110620T1515Z.110621T1800Z.110623T1000Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR CHILLICOTHE...TO ELDON. * UNTIL THURSDAY MORNING. * AT 8:20 PM MONDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 11.0 FEET. * MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 12.6 FEET TUESDAY AFTERNOON. GO BELOW FLOOD STAGE THURSDAY MORNING. $$ IAC153-220127- /O.EXT.KDMX.FL.W.0066.110621T0127Z-110625T0400Z/ /DMWI4.1.ER.110620T2247Z.110621T0600Z.110624T0400Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28...OR FROM BELOW VAN METER... TO WALNUT CREEK. * UNTIL LATE THURSDAY EVENING. * AT 7:15 PM MONDAY THE STAGE WAS 32.4 FEET. * FLOOD STAGE IS 32.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 34.5 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE LATE THURSDAY EVENING. $$ IAC153-220127- /O.EXT.KDMX.FL.W.0067.000000T0000Z-110625T0200Z/ /DEMI4.1.ER.110621T0050Z.110621T0600Z.110624T0200Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DRIVE...OR FROM WALNUT CREEK...TO THE DES MOINES RIVER. * UNTIL LATE THURSDAY EVENING. * AT 7:45 PM MONDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 12.0 FEET. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 13.7 FEET AFTER MIDNIGHT TONIGHT. GO BELOW FLOOD STAGE LATE THURSDAY EVENING. $$ IAC121-181-220127- /O.EXT.KDMX.FL.W.0063.000000T0000Z-110623T2100Z/ /NRWI4.1.ER.110620T1251Z.110621T1200Z.110622T2100Z.NO/ 828 PM CDT MON JUN 20 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER NEAR NORWALK...OR FROM THE MADISON-WARREN COUNTY LINE...TO THE DES MOINES RIVER. * UNTIL WEDNESDAY AFTERNOON. * AT 8:15 PM MONDAY THE STAGE WAS 18.6 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FORECAST...RISE TO 20.5 FEET TUESDAY MORNING. GO BELOW FLOOD STAGE WEDNESDAY AFTERNOON. $$
249 WGUS83 KDMX 210813 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 313 AM CDT TUE JUN 21 2011 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...DES MOINES RIVER... AFFECTING THE FOLLOWING COUNTIES IN IOWA...MAHASKA...WAPELLO RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED PRECIPITATION OVER THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. MORE INFORMATION IS AT WWW.WEATHER.GOV/DESMOINES . && IAC123-179-210843- /O.CAN.KDMX.FL.W.0068.000000T0000Z-110623T1500Z/ /EDYI4.1.ER.110620T1942Z.110620T2100Z.110620T2207Z.NO/ 313 AM CDT TUE JUN 21 2011 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE. * AT 2:00 AM TUESDAY THE STAGE WAS 59.5 FEET. * RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT 5:07 PM MONDAY. * FORECAST...FALL TO 60.0 FEET WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 20, 12:57 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 20, 12:57 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1257 PM CDT MON JUN 20 2011 ...UPDATE AVIATION 06/18Z DISCUSSION... .SHORT TERM /TODAY/... STORMS HAVE MOVED OUT AND HAVE CANCELED WATCH FOR NOW...THOUGH IT WILL TAKE SOME TIME FOR THINGS TO RECHARGE...LATE AFTERNOON/EVE WEST SOUTHWEST LOOKS LIKE SOME DEVELOPMENT MAY TAKE PLACE. WRF MODEL SHOWS SOME INITIATION AFT 22Z SOUTH WITH MAIN INFLUX OF STORMS FROM 00 TO 03Z. RELATIVELY STRONG NEG TILTED TROUGH AT H500 WILL BE SPARK TO IGNITE POTENT AIRMASS EDGING NORTH INTO THE REGION LATER TODAY. FOR REMAINDER OF AFTERNOON....TEMPS LIKELY TO MOVE INTO THE LOW TO MID 80S. WILL MONITOR FOR TEMP UPDATES SW IF NEEDED. /REV .PREVIOUS DISCUSSION... BUSY MORNING WITH STRONG WAA AND THETA-E ADVECTION INTO THE STATE WITH +60KTS LLJ FOCUSED INTO THE STATE. WIDESPREAD CONVECTION HAS BEEN ONGOING AND WILL CONTINUE INTO THE MORNING AS THUNDERSTORMS ADVECT IN FROM NEBRASKA. HAVE EXPANDED THE FLASH FLOOD WATCH ANOTHER ROW OF COUNTIES TO THE NORTH AS THE LINE FOCUSES IN ON THE I80 CORRIDOR. SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WINDS WILL ALSO REMAIN THROUGH THE MORNING WITH THESE STORMS. SOME BREAK FORESEEN BY MIDDAY INTO THE AFTERNOON ACRS MUCH OF THE AREA AS EML MOVES ACRS MUCH OF THE STATE. HOWEVER...AS UPPER LOW APPROACHES LATE IN THE DAY...CAP SHOULD ERODE WITH THUNDERSTORMS OVERSPREADING THE STATE FROM WEST TO EAST THIS EVENING. SUBSTANTIAL SHEAR AND INSTABILITY WILL MAKE ALL MODES OF SEVERE WEATHER POSSIBLE THIS EVENING INCLUDING SOME TORNADOES...ESPECIALLY IN WESTERN IA. SYSTEM LIKELY TO EVOLVE INTO A LINEAR FORMATION WITH WIND AND HAIL BECOMING MORE LIKELY INTO THE OVERNIGHT. SYSTEM THEN GRADUALLY CUTS OFF WITH UPPER LOW LINGERING ACRS THE UPPER MIDWEST THROUGH THURSDAY. WILL STILL SEE THE THREAT FOR SOME SEVERE CONVECTION INTO TUESDAY AS SFC LOW STAYS JUST WEST OF THE AREA. THE LINGERING THREAT OF PRECIPITATION WILL REMAIN INTO WEDNESDAY AND EVEN THURSDAY...BUT WITH LESS INSTABILITY AND THUNDERSTORMS BECOMING MORE ISOLATED. NO CHANGES BEYOND THIS POINT DUE TO THE ONGOING ACTIVITY. && .AVIATION...20/18Z MAIN CONCERNS FOR THIS PERIOD WILL BE POTENTIAL FOR SVR WINDS DURING THE EVENING AND OVERNIGHT HOURS. RATHER POTENT VERY LATE SPRING STORM TAKING SHAPE OVER KS EXPECTED TO LIFT NORTHEAST THIS EVENING AND INTENSIFY AS STRONG UPPER LEVEL SUPPORT ARRIVES FROM THE SOUTHWEST. NET EFFECT WILL BE PERIOD OF SEVERE STORMS WITH GUSTS IN EXCESS OF 50KT POSSIBLE AS STORMS TRACK ACROSS THE REGION. THOUGH TIMING IS SOMEWHAT UNCERTAIN...MESO MODELS AND BUFR SOUNDINGS SUGGEST INITIATION WEST BETWEEN 21-00Z WITH STORMS BEGINNING TO PROPAGATE NORTHEAST DURING THE NIGHT HOURS. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL BE POSSIBLE DURING THE HEIGHT OF THE EVENT. AIRPORT MANAGERS ARE ADVISED TO CONSIDER THIS EVENT FOR AIRPORT OPERATION AND FLIGHT CONSIDERATIONS DURING THE EVENING AND LATE NIGHT HOURS. TAF PACKAGE OUTLINES CURRENT EXPECTED ARRIVAL OF HIGHEST WINDS WITH EMPHASIS ON TEMPO GROUP...KFOD AND KDSM BETWEEN 02-06Z...KMCW BETWEEN 05-09Z...KALO BETWEEN 06-10Z...AND KOTM BETWEEN 05-09Z. SHOULD BOWING SEGMENTS BECOME PREDOMINANT CONVECTIVE MODE LATE...POTENTIAL FOR WINDS IN EXCESS OF 60KTS NOT OUT OF THE QUESTION. EXPECT FURTHER REFINEMENT WITH 00Z PACKAGE THIS EVENING. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...REV DISCUSSION..COGIL AVIATION...REV
Hazardous weather outlook, Jun 20, 9:44 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 944 AM CDT MON JUN 20 2011 IAZ004-005-015-023-024-033>035-044>047-057>060-070>073-081>083- 092>094-211445- EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 944 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS WESTERN IOWA WHERE A MODERATE RISK FOR SEVERE WEATHER EXISTS. GOLF BALL SIZED HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE POSSIBLE DURING THE EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE NORTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM CDT TODAY TO BRIEF ON THE SEVERE WEATHER POTENTIAL FOR THIS EVENING AND OVERNIGHT TONIGHT. SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. IAZ006-007-016-017-025>028-036>039-048>050-061-062-074-075-084>086- 095>097-211445- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-JASPER- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 944 AM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT EASTERN IOWA LATE THIS EVENING INTO TONIGHT WHERE A SLIGHT RISK FOR SEVERE WEATHER EXISTS. GOLF BALL SIZED HAIL AND DAMAGING WIND GUSTS TO 70 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED INTO TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE SEVERE WEATHER THREAT ON WEDNESDAY AND THIS WEEKEND APPEARS LOW. .SPOTTER INFORMATION STATEMENT... AN EMERGENCY MANAGERS CONFERENCE CALL IS NOW SCHEDULED FOR 1 PM CDT TODAY TO BRIEF THE SEVERE WEATHER POTENTIAL THIS EVENING AND OVERNIGHT TONIGHT. SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.
In the hours before
Local storm report, Jun 20, 8:52 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
852 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL ARISPE 40.95N 94.22W
06/19/2011 E1.50 INCH UNION IA EMERGENCY MNGR
1035 PM HAIL NE ARISPE 40.95N 94.22W
06/19/2011 M1.00 INCH UNION IA TRAINED SPOTTER
1152 PM TSTM WND DMG KELLERTON 40.71N 94.05W
06/19/2011 RINGGOLD IA LAW ENFORCEMENT
FOUR MATURE TREES DOWNED ALONG WITH NUMEROUS FOUR TO SIX
INCH IN DIAMETER LIMBS. TWO DIFFERENT POWERLINES DOWNED
BY FALLING TREES. AN ABANDONED MOBILE HOME MOVED OFF ITS
FOUNDATION. TIME ESTIMATED FROM RADAR.
1212 AM TSTM WND GST 1 W LEON 40.74N 93.77W
06/20/2011 E60.00 MPH DECATUR IA LAW ENFORCEMENT
HEAVY RAIN AND PEA HAIL WAS ALSO BEING REPORTED WEST OF
LEON.
1245 AM TSTM WND GST 3 E CHARITON AIRPORT 41.02N 93.30W
06/20/2011 M62.00 MPH LUCAS IA TRAINED SPOTTER
1248 AM HAIL 1 E GRIMES 41.66N 93.77W
06/20/2011 E1.50 INCH POLK IA TRAINED SPOTTER
1253 AM TSTM WND DMG 2 NE RUSSELL 41.00N 93.18W
06/20/2011 LUCAS IA TRAINED SPOTTER
AWNING OF CAMPER TORN OFF...SOME SIDING TAKEN OFF HOUSE.
POWER OUT.
1256 AM HAIL 3 NNW JOHNSTON 41.73N 93.72W
06/20/2011 M1.25 INCH POLK IA NWS EMPLOYEE
AT THE NWS OFFICE IN JOHNSTON
0105 AM HAIL ANKENY 41.72N 93.61W
06/20/2011 E0.88 INCH POLK IA TRAINED SPOTTER
NW PART OF ANKENY
0115 AM TSTM WND DMG ALBIA 41.03N 92.80W
06/20/2011 MONROE IA TRAINED SPOTTER
NUMEROUS SMALL BRANCHES AND LIMBS DOWN ALONG WITH A FEW
PORTIONS OF LARGER TREES. SOME OF THESE WERE BLOCKING
PART OF THE ROAD. ANOTHER TREE FELL ONTO A VEHICLE AT THE
CHINESE RESTAURANT ON EAST BENTON.
0117 AM TSTM WND GST ALBIA 41.03N 92.80W
06/20/2011 E60.00 MPH MONROE IA TRAINED SPOTTER
0231 AM HAIL MURRAY 41.04N 93.95W
06/20/2011 E0.88 INCH CLARKE IA TRAINED SPOTTER
0410 AM TSTM WND DMG ATLANTIC 41.40N 95.01W
06/20/2011 CASS IA LAW ENFORCEMENT
NUMEROUS SIX INCH TREE BRANCHES DOWN. A 40 TO 50 FT TREE
FELL ON TOP OF A HOUSE. TIME ESTIMATED FROM RADAR.
0505 AM TSTM WND DMG NEW SHARON 41.47N 92.65W
06/20/2011 MAHASKA IA EMERGENCY MNGR
NUMEROUS TREES DOWNED WITH SOME TREES ON TOP OF HOUSES.
POWER LINES DOWNED AND A STORAGE SHEAD SHIFTED FROM ITS
FOUNDATION. CARS THROWN INTO A DITCH. WINDS RIPPED THE
FOOTING OF SOME GRAVESTONES OUT AND TOPPLED THEM. DAMAGE
TRACK APPROXIMATELY 300 YARDS LONG PRIMARILY ON THE SOUTH
SIDE OF TOWN. TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, Jun 20, 10:32 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 WNW DES MOINES 41.61N 93.72W
06/20/2011 M2.70 INCH POLK IA TRAINED SPOTTER
SINCE MIDNIGHT, WITH 2 INCHES OF RAIN FALLING FROM 400 TO
700 AM.
&&
SKOWLocal storm report, Jun 20, 11:54 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1154 AM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG LEON 40.74N 93.75W
06/20/2011 DECATUR IA EMERGENCY MNGR
SIGNIFICANT TREE DAMAGE IN THE TOWN OF LEON. AN ESTIMATED
100 TO 200 TREES FELLED IN TOWN WITH LARGE TREE LIMBS
LITTERING THE TOWN. TREES FELL ONTO THE ROOFS OF MANY
HOUSES BUT NO MAJOR STRUCTURAL DAMAGE REPORTED. PERSONAL
WEATHER STATION RECORDED A MAXIMUM WIND GUST OF 62 MPH.
TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, Jun 20, 12:04 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1204 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM TORNADO NEW SHARON 41.47N 92.65W
06/20/2011 F1 MAHASKA IA NWS STORM SURVEY
TRACK LENGTH 1/2 MILE AND PATH WIDTH OF 50 YARDS.
ESTIMATED WINDS OF 110 MPH. NUMEROUS TREES DOWNED WITH
SOME TREES ON TOP OF HOUSES. POWER LINES DOWNED AND A
STORAGE SHEAD SHIFTED FROM ITS FOUNDATION. CARS THROWN
INTO A DITCH. WINDS RIPPED THE FOOTING OF SOME
GRAVESTONES OUT AND TOPPLED THEM. PRIMARILY ON THE SOUTH
SIDE OF TOWN. TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, Jun 20, 12:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM HAIL S STUART 41.50N 94.32W
06/20/2011 E0.88 INCH ADAIR IA TRAINED SPOTTER
HAIL COVERING THE GROUND. SOME TREE LIMBS DOWN. LEAVES
REMOVED FROM TREES. LASTED 10 TO 15 MINUTES.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:10 PM CDT | Tornado Warning | DMX | Ringgold | 35 min |
| Jun 19, 10:27 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Union | 48 min |
| Jun 19, 11:14 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 18 more | 11 hr |
| Jun 19, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 44 min |
| Jun 19, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor | 38 min |
| Jun 19, 11:46 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| Jun 19, 11:52 PM CDT | Tornado Warning | DMX | Decatur, Ringgold | 23 min |
| Jun 19, 11:57 PM CDT | Tornado Warning | DMX | Decatur | 22 min |
| Jun 20, 12:05 AM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 40 min |
| Jun 20, 12:12 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 48 min |
| Jun 20, 12:17 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Lucas, Wayne | 43 min |
| Jun 20, 12:29 AM CDT | Flash Flood Warning | DMX | Decatur, Ringgold | 6 hr |
| Jun 20, 12:39 AM CDT | Tornado Warning | DMX | Wayne | 16 min |
| Jun 20, 12:41 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 49 min |
| Jun 20, 12:49 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 26 min |
| Jun 20, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 40 min |
| Jun 20, 1:13 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Jun 20, 1:13 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Mahaska, Monroe, Wapello | 47 min |
| Jun 20, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 29 min |
| Jun 20, 1:19 AM CDT | Flash Flood Warning | DMX | Clarke, Lucas | 6 hr |
| Jun 20, 1:37 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 38 min |
| Jun 20, 2:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Cass, Guthrie | 46 min |
| Jun 20, 2:53 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 37 min |
| Jun 20, 3:08 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 24 min |
| Jun 20, 3:24 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 36 min |
| Jun 20, 3:26 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 19 min |
| Jun 20, 4:26 AM CDT | River Flood Warning | DMX | Lucas, Wayne | 3 hr |
| Jun 20, 6:40 AM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 37 min |
| Jun 20, 7:09 AM CDT | River Flood Warning | DMX | Polk | 118 min |
| Jun 20, 9:01 AM CDT | River Flood Warning | DMX | Madison, Warren | 3 days |
| Jun 20, 9:46 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 9:46 AM CDT | River Flood Warning | DMX | Wapello | 21 hr |
| Jun 20, 10:43 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 10:43 AM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Jun 20, 3:14 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Carroll, Cass and 20 more | 12 hr |
Nearby
River Flood Warnings in Iowa, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.